Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 24, 2016, 6:59 PM CDT for Lake County, Indiana; Cook County, DuPage County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2016, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 24, 2016, 7:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, DuPage County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 39 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:31 PM CDT | TSTM WND DMG | Blue Island, IL | NUMEROUS TREES DOWN AND SNAPPED, POWER LINES DOWN, AND NUMEROUS POWER POLES DOWN. A COUPLE OF POWER POLES WERE SNAPPED. |
| Jul 24, 7:31 PM CDT | TSTM WND DMG | Blue Island, IL | NUMEROUS TREES DOWN AND SNAPPED, POWER LINES DOWN, AND NUMEROUS POWER POLES DOWN. A COUPLE OF POWER POLES WERE SNAPPED. RADAR INDICATIONS THIS WAS A MICROBURST. RADAR ESTIMATED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WUUS53 KLOT 242359
SVRLOT
ILC031-043-INC089-250045-
/O.NEW.KLOT.SV.W.0086.160724T2359Z-160725T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 PM CDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHEASTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
NORTHWESTERN LAKE COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 745 PM CDT
* AT 658 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WILLOW SPRINGS TO NEAR CHATHAM...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHICAGO...HAMMOND...GARY...ORLAND PARK...TINLEY PARK...OAK LAWN...CALUMET
CITY...CHICAGO HEIGHTS...EAST CHICAGO...SCHERERVILLE...LANSING...
WESTMONT...HIGHLAND...BLUE ISLAND...MUNSTER...DOLTON...PARK FOREST...
ALSIP...MATTESON AND FRANKFORT.
THIS INCLUDES... PURDUE UNIVERSITY CALUMET...TOYOTA
PARK...UNIVERSITY OF CHICAGO...WINDY CITY THUNDERBOLTS
BASEBALL...FIRST MIDWEST BANK AMPHITHEATRE...MORAINE VALLEY
COMMUNITY COLLEGE...PRAIRIE STATE COLLEGE...SOUTH SHORE RAIL CATS
BASEBALL...SOUTH SUBURBAN COLLEGE...AND MUSEUM OF SCIENCE AND
INDUSTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4147 8753 4147 8779 4156 8779 4156 8791
4164 8791 4164 8795 4177 8798 4182 8759
4176 8756 4175 8753 4170 8751 4167 8747
4168 8743 4164 8743 4163 8733 4161 8732
TIME...MOT...LOC 2358Z 330DEG 17KT 4169 8791 4172 8755
HAIL...1.00IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING.
7...8...9...10...11...AND 12.
$$
RC2 follow-up statements
237
WWUS53 KLOT 250013
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CDT SUN JUL 24 2016
ILC031-043-INC089-250045-
/O.CON.KLOT.SV.W.0086.000000T0000Z-160725T0045Z/
DUPAGE IL-COOK IL-LAKE IN-
713 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN DUPAGE...SOUTHEASTERN COOK AND NORTHWESTERN LAKE
COUNTIES...
AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ORLAND PARK TO NEAR WHITING...MOVING SOUTHEAST AT
20 MPH. THE MOST INTENSE STORM WAS LOCATED NEAR CHATHAM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE... SOUTH SIDE OF CHICAGO...
HAMMOND...GARY... ORLAND PARK...TINLEY PARK...OAK LAWN...CALUMET
CITY...CHICAGO HEIGHTS...EAST CHICAGO...SCHERERVILLE...LANSING...
WESTMONT... HIGHLAND...BLUE ISLAND...MUNSTER...DOLTON...PARK
FOREST...ALSIP...MATTESON AND FRANKFORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4147 8753 4147 8779 4156 8779 4156 8791
4164 8791 4164 8795 4177 8798 4182 8759
4176 8756 4175 8753 4170 8751 4167 8747
4168 8743 4164 8743 4163 8733 4161 8732
TIME...MOT...LOC 0012Z 328DEG 16KT 4164 8787 4171 8752
HAIL...1.00IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING.
7...8...9...10...11...AND 12.
$$
RC167
WWUS53 KLOT 250030
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 PM CDT SUN JUL 24 2016
ILC031-043-INC089-250045-
/O.CON.KLOT.SV.W.0086.000000T0000Z-160725T0045Z/
DUPAGE IL-COOK IL-LAKE IN-
730 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN DUPAGE...SOUTHEASTERN COOK AND NORTHWESTERN LAKE
COUNTIES...
AT 730 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COUNTRY CLUB HILLS TO WHITING...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHICAGO...HAMMOND...GARY...ORLAND PARK...TINLEY PARK...OAK LAWN...CALUMET
CITY...CHICAGO HEIGHTS...EAST CHICAGO...SCHERERVILLE...LANSING...WESTMONT...
HIGHLAND...BLUE ISLAND...MUNSTER...DOLTON...PARK FOREST...ALSIP...MATTESON
AND FRANKFORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4147 8753 4147 8779 4156 8779 4156 8791
4164 8791 4164 8795 4177 8798 4179 8780
4178 8761 4176 8756 4175 8753 4170 8751
4167 8747 4168 8743 4164 8743 4163 8733
4161 8732
TIME...MOT...LOC 0030Z 312DEG 16KT 4157 8776 4167 8749
HAIL...0.88IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING.
8...9...10...11...AND 12.
$$
RCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:33 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 24, 2:33 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
233 PM CDT SUN JUL 24 2016
.SHORT TERM...
230 PM CDT
Through tonight...
Convective trends remain the main focus and the main challenge
through the rest of the afternoon. The cool front continues to
advance east and southeast across southwest WI and eastern IA with
the stratus of earlier now more of an open cell cu field. Ahead of
that, another corridor of low level and mid level convergence
generating mid level accas along with newly developing cumulus. A
few echoes have developed with this area across southeast WI, with
more substantial cell moving toward Milwaukee at 1915z. Additional
outflows from morning storms over the lake are likely meandering
across southern Lake Michigan with some indication of one such
boundary oriented from northwest to southeast from offshore of
Waukegan into central Berrien County, MI. Tough to say if this is
the case though. Instability is extreme and maximized over the
forecast area but recent aircraft soundings still show some
capping in place which may be accounting for the rather slow
increase in cell development.
Expect that the cap will erode and isolated-scattered cells will
continue to develop in the cu/accas field across the northwest
third of the area in the next 1-2 hours. High res convective
allowing models have been little help by showing a range of
possibilities from little if anything to aggressive development
and a substantial line of storms moving through. Will continue
with earlier thinking of scattered coverage with potential for
several clusters working east and southeast. With potential for
more complex storm interaction among several boundaries, and being
co-located with the instability gradient, areas from the northern
Chicago metro southward into NW IN may see the greatest coverage,
with more scattered coverage to the south and west. Storm
progression should be more steady than yesterday. Torrential rain
will be one of the primary concerns, along with damaging wind, but
storm progression may help mitigate max rainfall potential.
Convective coverage will translate southeastward as the front
moves through into the evening. The front may slow as it moves
further south and away from the parent surface low over western
Ontario. This may keep pops lingering in the south but suspect
that may be too high with pops overnight in our southern counties.
Relatively drier air/lower dewpoints will steadily spread in from
the northwest overnight but it will still remain mild with lows
around 70 with lower 70s in the Chicago metro.
MDB
&&
.LONG TERM...
230 PM CDT
Monday through Saturday...
A less oppressive air mass that is probably welcome by many
(including us) will move into the area Monday. Dew points are
still forecast to be in the mid to upper 60s but that will
certainly feel less humid. A small chance for a lingering shower
in the southern CWA during mainly Monday morning, but dry
advection aloft will shunt that chance southward by late morning
or early afternoon with a mainly sunny sky to follow. Surface high
pressure will settle in through Monday night with lows in the mid
60s in most areas.
The upper ridge will deamplify though upper level heights will
not substantially drop through Wednesday. Warm and slightly humid
weather should prevail during that stretch, with temperatures a
few degrees above normal. Lake breeze development will be favored
each day.
A buckle in the northern stream jet will occur in the middle of
the U.S. during Wednesday into Thursday. This will cause low
pressure development in the general mid-Mississippi Valley region,
though there is model differences on when and just how fast. Tend
to prefer the slower 24.12Z EC in this situation than the GFS.
Not seeing a signal for any pronounced severe weather setup over
our area with this system at this time. Behind this system
northerly winds look to prevail into the start to next weekend
with temperatures around late July normals.
MTF
&&
.AVIATION...
For the 18Z TAFs...
Focus continues to be on potential thunderstorm development this
afternoon with the approach of a cool frontal boundary. The front
stretches from south-central WI southwest across eastern IA and is
making steady southeastward progress. The front, as well as
several additional old boundaries from earlier storms over Lake
Michigan, will be the focus for storm development as they converge
on the local area. Expect scattered clusters of storms to develop
over the next few hours and have good confidence in timing of
VCTS/TEMPO TSRA in the latest TAFs. Best coverage may be across
the Chicago metro and points south and east through the afternoon
with RFD having a more limited threat with lesser coverage
expected in that area.
Outside of the storms, some sct-bkn MVFR stratus looks to move in
for a few hours behind the front before dissipating or clearing.
South-southwest winds will turn southwesterly as the front
approaches then west-northwest behind the front. Storms may
provide outflow winds which will result in erratic wind direction
as storms depart. Winds will turn a little more northwesterly this
evening, possibly earlier than in the latest TAFs. Steady
northwest winds are expected Monday. A lake breeze will likely
develop along the lakeshore but is not expected to reach ORD/MDW.
However, GYY will likely see a shift to northeasterly winds Monday
thanks to the lake breeze.
MDB
&&
.MARINE...
230 PM CDT
A cool front will turn winds from southwest to northwest over the
lake tonight. A high pressure ridge will then build into the
region Monday night through Wednesday with variable winds at
times over the southern part of the lake. Low pressure is expected
to develop across the mid-Mississippi Valley to Great Lakes region
during Wednesday Night-Friday, though when exactly and what path
is highly uncertain. Some indications there could be fairly stout
northerly winds for summertime (30 kt) on the backside of this,
though that is highly uncertain at this time.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
Sunday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
Sunday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 24, 3:49 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SUN JUL 24 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
252100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT SUN JUL 24 2016 /449 PM EDT SUN JUL 24 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED TORNADO RISK.
LIMITED HAIL RISK...UP TO HALF DOLLAR SIZE.
ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 70 MPH.
ELEVATED FLOODING RISK.
ELEVATED EXCESSIVE HEAT RISK.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING.
THE MAIN THREATS WILL BE TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS.
ISOLATED FLOODING IS POSSIBLE WHERE STORMS PERSIST THE LONGEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WEDNESDAY... ELEVATED THUNDERSTORM RISK.
THURSDAY... LIMITED THUNDERSTORM RISK.
FRIDAY... LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
SATURDAY... LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THROUGH THE EVENING.
GENERAL STORM MOTION OF THE DAY:
MOVING TOWARD THE NORTHEAST AT 25 MPH LATE THIS AFTERNOON THEN MOVING
TOWARD THE EAST AT 25 MPH THIS EVENING.
&&
LMZ740>745-252100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT SUN JUL 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE SEEN THROUGH EARLY THIS
EVENING...SEVERAL OF WHICH WILL BE CAPABLE OF GUSTS IN EXCESS
OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-252100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT SUN JUL 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS THE SOUTHERN PART OF
THE LAKE THROUGH EARLY THIS EVENING...SEVERAL OF WHICH WILL BE
CAPABLE OF GUSTS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.
&&
MDB/MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Jul 24, 6:00 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
600 PM CDT SUN JUL 24 2016
ILZ019-242345-
LA SALLE IL-
600 PM CDT SUN JUL 24 2016
...SPECIAL WEATHER STATEMENT FOR CENTRAL LA SALLE COUNTY UNTIL 645 PM
CDT...
AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND RIDGE...OR 7 MILES NORTHWEST OF STREATOR...MOVING EAST AT 30
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OTTAWA... STREATOR... MARSEILLES...
OGLESBY... SENECA... TONICA...
GRAND RIDGE... LOSTANT... RANSOM...
CEDAR POINT... KANGLEY... LEONORE...
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 41 AND 53.
I-80 NEAR MILE MARKER 102.
THIS INCLUDES... ILLINI STATE PARK AND MATTHIESSEN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4138 8860 4111 8859 4111 8893 4106 8893
4105 8905 4110 8905 4110 8916 4127 8916
TIME...MOT...LOC 2300Z 266DEG 27KT 4121 8891
RCSpecial weather statement, Jul 24, 6:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 PM CDT SUN JUL 24 2016
ILZ013-014-250000-
COOK IL-DUPAGE IL-
626 PM CDT SUN JUL 24 2016
...SPECIAL WEATHER STATEMENT FOR DUPAGE AND CENTRAL COOK COUNTIES
UNTIL 700 PM CDT...
AT 626 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOMBARD TO WOODRIDGE...AND
MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NAPERVILLE... BOLINGBROOK... BERWYN...
WHEATON... OAK PARK... DOWNERS GROVE...
ELMHURST... LOMBARD... CAROL STREAM...
ADDISON... GLEN ELLYN... WESTMONT...
MAYWOOD... LISLE... VILLA PARK...
BROOKFIELD... HINSDALE... WESTCHESTER...
LA GRANGE... FOREST PARK...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 271 AND 283.
I-88 BETWEEN MILE MARKERS 126 AND 140.
I-290 BETWEEN MILE MARKERS 9 AND 21.
I-355 BETWEEN MILE MARKERS 15 AND 30.
THIS INCLUDES... ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...
BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...
MORTON ARBORETUM...AND WHEATON COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4188 8792 4189 8780 4171 8781 4171 8803
4173 8803 4173 8820 4194 8811 4195 8792
TIME...MOT...LOC 2326Z 258DEG 19KT 4186 8802 4175 8802
RCLocal storm report, Jul 24, 6:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST SKOKIE 42.04N 87.74W
07/24/2016 E50 MPH COOK IL AMATEUR RADIO
&&Local storm report, Jul 24, 6:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HARWOOD HEIGHTS 41.97N 87.81W
07/24/2016 E0.50 INCH COOK IL TRAINED SPOTTER
0634 PM HAIL LINCOLN PARK 41.93N 87.64W
07/24/2016 E0.25 INCH COOK IL TRAINED SPOTTER
0640 PM FLOOD HARWOOD HEIGHTS 41.97N 87.81W
07/24/2016 COOK IL TRAINED SPOTTER
FLOOD WATERS ESTIMATED 6 INCHES DEEP.
&&Local storm report, Jul 24, 6:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 6 N CHICAGO 41.96N 87.65W
07/24/2016 E1.00 INCH COOK IL TRAINED SPOTTER
QUARTER SIZE HAIL NEAR BUENA PARK.
&&Local storm report, Jul 24, 6:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST CHICAGO 41.88N 87.63W
07/24/2016 E45 MPH COOK IL BROADCAST MEDIA
ESTIMATED GUSTS TO 45 MPH IN THE LOOP.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:39 PM CDT | Special Weather Statement | LOT | Lake, Porter | 51 min |
| Jul 23, 11:13 PM CDT | Special Weather Statement | LOT | Jasper, Newton, Porter | 62 min |
| Jul 24, 12:10 AM CDT | Special Weather Statement | LOT | Jasper, Newton | 50 min |
| Jul 24, 3:27 AM CDT | Heat Advisory | LOT | Benton, Jasper, Lake, Newton, Porter | 16 hr |
| Jul 23, 7:00 PM CDT | Special Weather Statement | LOT | Cook | 45 min |
| Jul 23, 7:04 PM CDT | Special Weather Statement | LOT | Boone, Winnebago | 26 min |
| Jul 23, 7:33 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 42 min |
| Jul 23, 8:07 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 53 min |
| Jul 23, 8:44 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 46 min |
| Jul 23, 8:52 PM CDT | Areal Flood Advisory | LOT | Ogle, Winnebago | 3 hr |
| Jul 23, 9:22 PM CDT | Special Weather Statement | LOT | DuPage, Kane | 38 min |
| Jul 23, 9:29 PM CDT | Special Weather Statement | LOT | Kendall | 61 min |
| Jul 23, 10:00 PM CDT | Special Weather Statement | LOT | Cook, DuPage | 45 min |
| Jul 23, 10:30 PM CDT | Special Marine Warning | LOT | 90 min | |
| Jul 23, 10:59 PM CDT | Areal Flood Warning | LOT | Boone, McHenry, Winnebago | 12 hr |
| Jul 24, 12:33 AM CDT | River Flood Advisory | LOT | Cook | 39 hr |
| Jul 24, 6:56 AM CDT | River Flood Advisory | LOT | Will | 29 hr |
| Jul 24, 3:09 PM CDT | Special Weather Statement | LOT | Lake | 36 min |
| Jul 24, 3:12 PM CDT | Special Marine Warning | LOT | 93 min | |
| Jul 24, 4:53 PM CDT | Special Weather Statement | LOT | Kane | 37 min |
| Jul 24, 5:12 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 33 min |
| Jul 24, 5:22 PM CDT | Special Marine Warning | LOT | 53 min | |
| Jul 24, 5:32 PM CDT | Special Weather Statement | LOT | LaSalle | 28 min |
| Jul 24, 5:46 PM CDT | Special Weather Statement | LOT | Cook | 44 min |
| Jul 24, 5:48 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Lake | 4 hr |
| Jul 24, 5:53 PM CDT | Special Weather Statement | LOT | DuPage | 37 min |
| Jul 24, 6:00 PM CDT | Special Weather Statement | LOT | LaSalle | 45 min |
| Jul 24, 6:15 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 24, 6:20 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 40 min |
| Jul 24, 6:26 PM CDT | Special Weather Statement | LOT | DuPage | 34 min |
| Jul 24, 6:28 PM CDT | Flash Flood Warning | LOT | Cook | 4 hr |
| Jul 24, 6:30 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 30 min |
| Jul 24, 6:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.